Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 97, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2010, 4:05 PM EDT for Macon County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 2, 2010, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:07 PM EDT | TSTM WND DMG | 2 Ne Ideal, GA | ONE TREE DOWN WITH WIRES DOWN AT GARDEN VALLEY ROAD AND WHITEWATER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS52 KFFC 022005
SVRFFC
GAC193-022045-
/O.NEW.KFFC.SV.W.0097.100602T2005Z-100602T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 2 MILES SOUTH
OF IDEAL OR 5 MILES WEST OF OGLETHORPE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTEZUMA...FOUTAINVILLE AND OGLETHORPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3224 8421 3229 8421 3230 8425 3238 8425
3240 8424 3240 8419 3242 8417 3244 8393
3226 8393 3224 8396 3221 8399
TIME...MOT...LOC 2004Z 270DEG 6KT 3232 8417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 2, 4:02 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT WED JUN 2 2010 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... NOT MUCH CHANGE IN OVERALL PATTERN. DEEP MOISTURE...AFTERNOON HEATING...AND WEAK UPPER FLOW SHOULD PRODUCE SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY REACH SEVERE LIMITS. GENERAL DIMINISHING TREND AFTER 00Z. LOOKS LIKE A SOUTHERN STREAM SHORT WAVE FORECAST TO MOVE ACROSS THE NORTHERN GULF COULD ENHANCE THUNDERSTORMS THURSDAY NIGHT INTO THE END OF THE SHORT TERM. HAVE RAISED POPS FOR FRIDAY WITH LIKELY ACROSS THE CENTRAL ZONES. MAV/MET TEMPERATURES LOOK OKAY...BUT MAXES DEPEND A LOT ON AMOUNT OF CLOUDS AND THUNDERSTORMS DEVELOPMENT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MADE NO CHANGES TO THE EXTENDED. DEEP MOISTURE REMAINS OVER THE SOUTHEAST ALONG WITH ANOTHER NORTHERN GULF WAVE OVER THE WEEKEND. UPPER FLOW GRADUALLY BECOMES MORE NORTHWEST DURING THE LONG TERM WITH SOME POSSIBLE DRYING FOR THE FIRST OF THE WEEK. IN GENERAL...A MOSTLY DIURNAL PATTERN FOR SHOWERS AND THUNDERSTORMS LOOKS OKAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 88 66 88 69 / 30 40 30 40 30 ATLANTA 69 86 69 86 70 / 30 40 30 40 30 BLAIRSVILLE 62 83 63 84 65 / 30 30 30 50 30 CARTERSVILLE 66 87 64 87 68 / 30 40 30 50 30 COLUMBUS 71 87 71 88 73 / 30 60 40 60 40 GAINESVILLE 68 87 67 89 69 / 30 40 30 40 30 MACON 69 88 68 91 72 / 30 50 40 60 40 ROME 67 88 66 88 70 / 30 40 30 50 30 PEACHTREE CITY 66 86 66 87 69 / 30 40 30 40 30 VIDALIA 71 89 71 89 74 / 30 50 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Jun 2, 5:00 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT WED JUN 2 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE. .SYNOPSIS... A SURFACE AND UPPER-LEVEL TROUGH OF LOW PRESSURE WILL REMAIN PARKED OVER THE STATE TODAY. CLOCKWISE FLOW AROUND A RIDGE OF HIGH PRESSURE ANCHORED OFF THE GEORGIA AND EAST FLORIDA COASTS WILL CONTINUE TO SPREAD TROPICAL MOISTURE INTO THE STATE. .PRIMARY HAZARDS... FREQUENT LIGHTNING...SMALL HAIL... HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON AND EVENING. AN ISOLATED STORM MAY BECOME SEVERE... PRODUCING QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. LOCALLY-HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THESE RAINFALL AMOUNTS OVER AN ALREADY SATURATED GROUND COULD RESULT IN MINOR FLOODING ALONG FLOOD PRONE AREAS. .DISCUSSION... DAYTIME HEATING AND AN INFLUX OF TROPICAL MOISTURE WILL PRODUCE MODERATE INSTABILITIES ACROSS THE STATE AGAIN TODAY...WITH MIXED LAYER CAPE VALUES OF 2000 TO 3000 AND LIFTED INDICES OF MINUS 2 TO MINUS 5 EXPECTED. A SURFACE TROUGH ACROSS NORTH GEORGIA AND OUTFLOW BOUNDARIES FROM COLLAPSING THUNDERSTORMS WILL HELP PROVIDE THE TRIGGER FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON AND EVENING HOURS. WEAK WIND SHEAR PROFILES CONTINUE TO FAVOR PULSE TYPE THUNDERSTORMS... WITH MOVEMENTS GENERALLY TO THE EAST AND NORTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED AND PULSE NATURE OF POSSIBLE SEVERE THUNDERSTORMS... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 2, 2:13 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 PM EDT WED JUN 2 2010 GAZ102-021900- 213 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...DIME SIZED HAIL AND 40 MPH WINDS IN STEWART COUNTY UNTIL 300 PM EDT... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR CHARLES...MOVING EAST AT 10 MPH. VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS STEWART COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHARLES...WESTVILLE...LUMPKIN AND BROOKLYN.
Special weather statement, Jun 2, 2:16 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EDT WED JUN 2 2010 GAZ032-021900- 216 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN...FREQUENT LIGHTNING...DIME SIZED HAIL AND 40 MPH WINDS IN COBB COUNTY UNTIL 300 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR KENNESAW...MOVING EAST AT 10 MPH. VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COBB COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KENNESAW... KENNESAW STATE UNIVERSITY...MARIETTA...WHITE WATER PARK AND SANDY PLAINS.
Local storm report, Jun 2, 2:25 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 SSW ARCADE 34.05N 83.57W
05/31/2010 JACKSON GA EMERGENCY MNGR
A CULVERT PIPE WAS WASHED OUT ON MCCREERY ROAD AND ALSO
ON HUNTER ROAD.
&&
KFRANTZSpecial weather statement, Jun 2, 2:53 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT WED JUN 2 2010 GAZ032>034-021945- 253 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 50 MPH WINDS IN COBB...GWINNETT AND FULTON COUNTIES UNTIL 345 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS COBB...GWINNETT AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNTAIN PARK...MOUNT BETHEL...SWEAT MOUNTAIN...SANDY PLAINS...ROSWELL...ALPHARETTA... MECHANICSVILLE...NORCROSS...DULUTH...BERKELEY LAKE AND JOHNS CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 2, 3:18 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT WED JUN 2 2010 GAZ004-005-022115- 318 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH IN WHITFIELD AND MURRAY COUNTIES UNTIL 515 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF DALTON...MOVING EAST AT 10 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND TILTON...NORTH GEORGIA SPEEDWAY...CHATSWORTH...RAMHURST AND FORT MOUNTAIN STATE PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Jun 2, 3:39 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT WED JUN 2 2010 GAZ080-091>093-022030- 339 PM EDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH WINDS IN NORTHERN SCHLEY...SOUTHERN TAYLOR...WESTERN MACON AND EASTERN MARION COUNTIES UNTIL 430 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR TAZEWELL...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SCHLEY...TAYLOR...MACON AND MARION COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR CREEK...DOYLE... TAZEWELL...CONCORD...MURRAYS CROSSROADS...FOUNTAINVILLE...GARDEN VALLEY AND IDEAL.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:28 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 5 hr |
| Jun 2, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 47 min |
| Jun 2, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 44 min |
| Jun 2, 5:57 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 48 min |
| Jun 2, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.